Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Irregular periods. Pelvis USG showing ovarian cyst. Given Gynaset. Advice?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 78 Questions
Question
dear Dr. - My daughter is having regular periods for the last 10 years with an intervel of 27 days. Now she is 24 yrs old unmarried. She has missed her period this month by 12 days. We have been advised to go for USG pelvis. The report states 'right ovarian cyst'. Advise by the gynic was to use tabs(Gynaset) for 3 days. We are worried a lot .
Basically we are worried about:
- why this happened now
- will she have period after using 'Gynaset'.
Extract of the ULTRA SONOGRAPHY PELVIS:(not able to load report)
UTERUS ANTEVERTED. NORMAL IN ECHO TEXTURE MEASURES: 6.1 * 3.1 * 3.7cms
NO E/O FOCAL LESIONS NOTED. ENDOMETRIAL CAVITY MEASURING : 7 MM.
OVARIES LT: 3.0 * 1.8 CMS—NORMAL
RT: E/O ANECHOIC SOL NOTED IN RIGHT. ADNEXAL REGION MEASURING: 5.1 * 4.5 CMS.
NO E/O SEPTA OR CALCIFICATION NOTED.
BLADDER NORMAL
P O D FREE
IMPRESSION RIGHT OVARIAN CYST
please advise.
XXXXXXX
Posted Sat, 14 Apr 2012 in Menstruation and Miscarriage
 
 
Answered by Dr. Gowri Kulkarni 1 hour later
Hi,

Thank you for posting in your query.

I can understand your concern and worry related to your daughter's health.

I gather from your query that your daughter has had delayed periods and her Ultra-sonography shows Right Ovarian Cyst.

Let me answer your questions:

1. Why this happened now?

Cysts in the ovary can happen any time. The Functional ovarian cysts are most common in the reproductive age group.

Common symptoms of cystic lesions of ovary are menstrual cycle disturbances, weight changes, increase in facial hair, weakness and dizziness, pelvic pain, back pain, some times nausea and vomiting, infertility, anemia, excessive thirst or urination, any associated hormonal disturbances like thyroid problems.

Besides Ultrasound, it would be a good idea to do certain blood tests like Serum LH (Leutenising hormone), FSH (Follicular stimulating hormone), Estrogen, Progesterone, Testosterone, Thyroid function tests, Sugar levels and a Complete blood count.

2. Will she have periods after taking Gynaset?

Gynaset is a Progesterone pill containing Norethisterone 5 mg. It is usually prescribed for 3 days. Usually this pill causes withdrawal bleeding 2-4 days.

My suggestion would be to get a thorough blood examination done and to re visit your Gynecologist who would be able to help you better with the line of treatment depending on the results.

Hope I have answered your query. Please accept my answer in case you have no follow up queries.

Regards,

Dr Gowri

Above answer was peer-reviewed by
 
Follow-up: Irregular periods. Pelvis USG showing ovarian cyst. Given Gynaset. Advice? 1 hour later
Thanks Dr. XXXXXXX Madam. We have started the tab-Gynaset, yesterday night only. So she has taken one dose on 27/12 night and second dose to-day morning (28/12). Second point is that this delay happened for the first time in the last 10 years. So we will certainly proceed further as suggested -:
However Permit me further clarification:
1. is it curable with medicines and how long ( we have just started looking alliances for marrying my daughter and we are upset due to this).
2. In case the period starts now after taking medicines, are we to go ahead with blood tests suggested.
3. The gynic suggested that we should go for one more scanning after one week. What will be the expected development.
I will be greatful for your valuable suggestion.
regards
 
 
Answered by Dr. Gowri Kulkarni 15 minutes later
Hi,

Thank you for your follow up question.

It is good to know that you have started the medication.

Coming to your questions:

1. Is it curable with medicines and how long?

The curability depends on the diagnosis. Hence, it is vital that you get the tests done. Kindly get in touch with your Gynecologist who would be able to help you with the tests and the results.

2. In case the period starts now after taking medicines, are we to go ahead with blood tests suggested.

Ideally you should do the tests so that we could find if there is any hormonal abnormality and treat the same at the earliest.

3. What will be the expected development?

Your Gynecologist has advised you right. It is important to get the scan done to see if the cyst size has changed following medication.

Hope I have answered your query. Please accept my answer in case you have no follow up queries.

Wish your daughter a speedy recovery.

Regards,

Dr Gowri
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor